Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 232, NWS Lincoln, IL

June 26, 2006Logan County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 26, 2006, 4:20 PM CDT for Logan County, Illinois. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2006, 4:20 PM CDT (21:20 UTC)
Expired
Jun 26, 2006, 5:01 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Logan County, IL

The radar

The Lincoln radar (KILX), 14 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:30 PM CDTHAIL 12 S Mount Pulaski, IL
Jun 26, 4:30 PM CDTHAIL 25 S Mount Pulaski, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 262120
SVRILX
ILC107-262215-
/O.NEW.KILX.SV.W.0232.060626T2120Z-060626T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
420 PM CDT MON JUN 26 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LOGAN COUNTY IN CENTRAL ILLINOIS.

* UNTIL 515 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MOUNT PULASKI...OR ABOUT 13 MILES SOUTHEAST
  OF LINCOLN...AND WAS MOVING NORTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT PULASKI...
  CHESTNUT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4013 8917 3992 8915 3993 8934 4013 8933

$$

BAK
2 follow-up statements
000 
WWUS53 KILX 262141
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
441 PM CDT MON JUN 26 2006

ILC107-262215-
/O.CON.KILX.SV.W.0232.000000T0000Z-060626T2215Z/
LOGAN-
441 PM CDT MON JUN 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN LOGAN COUNTY...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR MOUNT PULASKI...OR ABOUT 13 MILES
SOUTHEAST OF LINCOLN...MOVING NORTHWEST AT 5 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  CHESTNUT.
  MOUNT PULASKI.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4013 8917 3992 8915 3993 8934 4013 8933

$$

BAK
000 
WWUS53 KILX 262201
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
500 PM CDT MON JUN 26 2006

ILC107-262210-
/O.CAN.KILX.SV.W.0232.000000T0000Z-060626T2215Z/
LOGAN-
500 PM CDT MON JUN 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY HAS
BEEN CANCELLED...

AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS 
THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4013 8917 3992 8915 3993 8934 4013 8933

$$

BAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:40 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 26, 3:40 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
340 PM CDT MON JUN 26 2006

.DISCUSSION...
MAIN CONCERN IS THE VARIOUS PERIODS OF STORMS OVER THE FIRST 3
DAYS. ALSO...THE POTENTIAL FOR SEVERE WEATHER TONIGHT AND WEDNESDAY.
THE MODELS HAVE A GENERAL AGREEMENT ON THE DETAILS DUE TO THE
PATTERN BEING RATHER STAGNANT/BLOCKED. THE NAM AND CANADIAN GLOBAL
ARE IN CLOSER AGREEMENT... WITH THE GFS BEING A BIT MORE
AGGRESSIVE. WILL LEAN TWRD NAM FOR DETAILS.

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
THE DEEP COLD POOL HAS PROVIDE STEEP LAPSE RATES AND ENOUGH
INSTABILITY FOR MARGINAL SEVERE STORMS SCATTERED OVER OUR CWA.
COLD AIR FUNNELS HIGHLIGHTED THE ONSET...BUT HAVE TAMED DOWN AS
THE AFTERNOON PROGRESSED. NO TOUCHDOWNS WERE REPORTED. MARGINAL
SEVERE HAIL REPORTS HAVE DIMINISHED AS WELL. THE CENTER OF THE UPPER VORTEX IS
VIRTUALLY DIRECTLY OVER OUR CWA...BUT THE BEST INSTABILITY IS IN
OUR EASTERN CWA. STORMS ARE MOVING IN A SWIRL PATTERN AS A RESULT
OF THE VORTEX PLACEMENT. THERE DOESNT APPEAR TO BE ANY THREAT FOR
INCREASING SEVERITY TO THE STORMS...SO NO WATCH IS EXPECTED
TONIGHT. WE SHOULD SEE THE STORMS CONTINUE TO DEVELOP THROUGH THE
EVENING...THEN DIMINISH IN COVERAGE BY AROUND MIDNIGHT. I LEFT
SOME ISOLATED WORDING IN FOR AFTER MIDNIGHT...BUT MOST AREAS
SHOULD REMAIN DRY.

TUESDAY MORNING WILL FEATURE A SHORT PERIOD OF RIDGING
ALOFT...BEFORE THEN NEXT SHORTWAVE IN THE NORTHWEST FLOW DROPS
SOUTHEAST INTO OUR CWA. THIS WILL PUT THE TIMING FOR STORMS MAINLY
LATER TUESDAY AFTERNOON AND TUESDAY NIGHT. THAT PARTICULAR LOBE OF
VORTICITY WILL BE IN TANDEM WITH A SURFACE COLD FRONT DROPPING
SOUTH. IT APPEARS IT WILL LINGER ACROSS OUR CWA...AND BE A FOCUS
FOR SURFACE TROUGHS TO MOVE ALONG THE REST OF THE WEEK. WEDNESDAY
WILL BE MUCH LIKE TODAY...WITH THE COLD POOL SETTLING OVER
ILLINOIS DURING THE DAY. A SLIGHT RISK FOR SEVERE STORMS HAS BEEN
HIGHLIGHTED BY SPC...PRIMARILY ALONG THE EAST TO WEST SURFACE
FRONT THAT WILL LINGER ACROSS OUR CWA.

LONG TERM...THURSDAY THROUGH MONDAY...
THE LONG WAVE PATTERN APPEARS TO REMAIN BLOCKED UNTIL THE WEEKEND.
THE MEAN TROUGH IN THE EAST AND THE RIDGE IN THE WEST WILL WEAKEN
SLIGHTLY INTO THE WEEKEND...BUT THE OVERALL FLOW ACROSS ILLINOIS
WILL REMAIN NORTHWEST. THIS BASICALLY MEANS THAT WE COULD SEE
CONTINUED PERIODS OF SHOWERS AND STORMS AS H5 SHORTWAVES MOVE
SOUTHEAST OVER THE RIDGE INTO ILLINOIS. ALSO...TEMPERATURES WILL
NOT FLUCTUATE MUCH FROM DAY TO DAY...WITH SEASONAL NORMALS LIKELY
THROUGH THIS FORECAST PERIOD.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHIMON
Hazardous weather outlook, Jun 26, 11:56 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1156 AM CDT MON JUN 26 2006

ILZ038-043>046-052>057-061>063-066>068-071>073-271100-
MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-
CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1156 AM CDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLOW MOVING UPPER LEVEL DISTURBANCE... A NEARLY STATIONARY
SURFACE BOUNDARY... AND MOIST UNSTABLE AIR WILL ALL INTERACT TO
PRODUCE SCATTERED THUNDERSTORMS LATE THIS MORNING AND INTO THIS
AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE...
WITH THE PRIMARY THREAT BEING LARGE HAIL.

STORMS WILL TEND TO BE FOCUSED ALONG A WEAK SURFACE BOUNDARY EARLY
ON... JUST WEST OF I-57... THEN WILL BECOME MORE SCATTERED AS THE
AFTERNOON PROGRESSES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE ON TUESDAY AS THE SYSTEM
PUSHES SLOWLY THROUGH THE AREA. HOWEVER...A FRONTAL SYSTEM WILL
BECOME STATIONARY ACROSS PARTS OF CENTRAL AND SOUTHERN ILLINOIS ON
WEDNESDAY AND BRING ANOTHER SHOT OF THUNDERSTORMS TO THE REGION.
CURRENTLY...THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS ON
WEDNESDAY COULD BECOME SEVERE...ALONG AND SOUTH OF INTERSTATE 72.
THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

ILZ027>031-036-037-040>042-047>051-271100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
1156 AM CDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLOW MOVING UPPER LEVEL DISTURBANCE WILL BRING THE THREAT FOR
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THESE
STORMS MAY PRODUCE SMALL HAIL... BUT THE THREAT FOR SEVERE WEATHER
IS EXPECTED TO BE OVER WEST CENTRAL ILLINOIS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE ON TUESDAY AS THE SYSTEM
SLOWLY PUSHES THROUGH THE AREA. HOWEVER...A FRONTAL SYSTEM WILL BECOME
STATIONARY ACROSS PARTS OF CENTRAL AND SOUTHERN ILLINOIS ON
WEDNESDAY AND BRING ANOTHER SHOT OF THUNDERSTORMS TO THE REGION.
AT THIS TIME...NEITHER THE THUNDERSTORMS ON TUESDAY OR WEDNESDAY
ARE EXPECTED TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT
WILL BE ALONG AND SOUTH OF INTERSTATE 72.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

HARDIMAN/AUTEN

In the hours before

Special weather statement, Jun 26, 12:39 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1239 PM CDT MON JUN 26 2006

ILZ038-043>046-053>057-061>063-066>068-071>073-261945-
MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1239 PM CDT MON JUN 26 2006

...FUNNEL CLOUDS SIGHTED OVER CHAMPAIGN COUNTY...

LAW ENFORCEMENT AND TRAINED SPOTTERS REPORTED FUNNEL CLOUDS OVER
CHAMPAIGN COUNTY EARLY THIS AFTERNOON.

ATMOSPHERIC CONDITIONS EXIST TODAY ACROSS MUCH OF CENTRAL...EAST
CENTRAL AND SOUTHEAST ILLINOIS THAT FAVOR THE POSSIBLE FORMATION
OF WEAK CIRCULATIONS ON A PRE-EXISTING BOUNDARY. SOME OF THESE
CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING SHOWERS AND
THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE RAIN
BEGINS...THE FUNNEL CLOUD DISSIPATES.

LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION.

IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT
AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES
THE GROUND.

BAK
Local storm report, Jun 26, 3:01 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             OWANECO                 39.48N 89.19W
06/26/2006  E1.00 INCH       CHRISTIAN          IL   EMERGENCY MNGR

&&

BARKER
Local storm report, Jun 26, 4:03 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
403 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             1 NW NIANTIC            39.86N 89.18W
06/26/2006  E0.88 INCH       MACON              IL   FIRE DEPT/RESCUE

            1.5 MILES NORTHWEST OF NIANTIC. REPORTED BY COUNTY ESDA
            FROM FIRE DEPT.

&&

GOETSCH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:42 PM CDTSevere Thunderstorm WarningILXColes63 min
Jun 26, 2:06 PM CDTSevere Thunderstorm WarningILXMcLean34 min
Jun 26, 2:13 PM CDTSevere Thunderstorm WarningILXRichland29 min
Jun 26, 2:25 PM CDTSevere Thunderstorm WarningILXChristian55 min
Jun 26, 4:06 PM CDTSevere Thunderstorm WarningILXMoultrie40 min
Jun 26, 5:52 PM CDTSevere Thunderstorm WarningILXChampaign53 min
Jun 26, 6:13 PM CDTSevere Thunderstorm WarningILXSangamon62 min
Jun 26, 6:21 PM CDTSevere Thunderstorm WarningILXVermilion54 min
Jun 26, 6:59 PM CDTSevere Thunderstorm WarningILXRichland61 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.